loading page

A case of COVID-19 masquerading as presumed Trastuzamab induced subclinical cardiotoxicity
  • Amy Maree Clark,
  • Liza Thomas,
  • Anita Boyd
Amy Maree Clark
The University of Sydney Faculty of Medicine and Health
Author Profile
Liza Thomas
The University of Sydney Faculty of Medicine and Health
Author Profile
Anita Boyd
Westmead Private Hospital
Author Profile

Abstract

A 48-year-old woman was diagnosed with right-sided Grade 2 invasive breast carcinoma. Prior to initiation of chemotherapy, transthoracic echocardiogram (TTE) demonstrated normal systolic function with left ventricular ejection fraction (LVEF) 64% and global longitudinal strain (GLS) 21%. Following adjuvant chemotherapy with four cycles of anthracycline, twelve cycles of Paclitaxel, and two cycles of Trastuzamab chemotherapies, TTE demonstrated reduction in LVEF to 56% and GLS of -18% (14% relative reduction compared to baseline). Further investigation revealed recent symptomatic COVID-19 infection coinciding with functional impairment and decision was made to continue Trastuzumab therapy without cardioprotective agents. Subsequent TTE demonstrated improved systolic function, indicating the importance of taking history of significant viral infections during chemotherapy standard of care.